Ask a doctor

Antibiotics and Prednisone for Radiesse Problems

I had Radiesse injected on my nasolabial folds four days ago. On the second day, I had a lot of swelling on the left side of my face. On the third day, my upper lip and left side of nose were extremely swollen and smile was a bit crooked. I was in a lot of pain. I called my doctor who had me come in within a few hours.

She ruled out any artery or blood vessel issues, but believed I had an infection and adverse reaction at the sites where Novacaine and Radiesse were injected. She called in another doctor within the practice to review/confirm her opinions. They agreed that I needed to take an antibiotic, prednisone (oral steriod), vicodin (as needed for sleep/pain), antihistamine (which I already take) and another medication for herpes simplex. This last one was because I had unexpected sores on the underside of my upper lip.

On the fourth day, I developed small postules on left hand side near nose and nasolabial fold. They got better (but not gone) in the afternoon. I spoke with the doctor and she believes it's an infection that will be resolved with the antibiotic that I'm now taking. How long do you think I should take the antibiotics and Prednisone?

Doctor Answers (1)

Sounds herpetic

+2

Cbears,

This sounds like an oubreak of herpes. Do you have a history of canker sores? The most important medication for you to take would be the antiviral (herpes medicine). It may take a week or more of treatment before the outbreak subsides. Keep close follow up with your doctor and heed her instructions as to when you may discontinue your medications. Good luck!


Manhattan Plastic Surgeon
4.5 out of 5 stars 32 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.